MAUDE Adverse Event Report: THE SPECTRANETICS CORPORATION SPECTRANETICS TURBO-POWER LASER ATHERECTOMY CATHETER; CATHETER, PERIPHERAL, ATHERECTOMY

THE SPECTRANETICS CORPORATION SPECTRANETICS TURBO-POWER LASER ATHERECTOMY CATHETER; CATHETER, PERIPHERAL, ATHERECTOMY
Model Number 420-050
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Unintended Radiation Exposure (4565)
Date of Event 06/29/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluated by mfr: the device was evaluated by a cross functional team.A kink, wrinkle, broken fibers and a breach to the outer jacket were present on the turbo-power''s working length, 70.5 cm from the device''s distal tip.A broken fiber and breach to the outer jacket were confirmed 50 cm from the distal tip.Additionally, a broken fiber was present 56 cm from the distal tip, but no breach was present in this area.There was no additional damage observed along the length of the device.No design, use or process related failure was identified.It is unknown where, when, or how the device damage occurred; therefore, the cause of the damage could not be established.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.
 
Event or Problem Description
A peripheral atherectomy procedure commenced to treat a moderately calcified fibrous lesion in the patient''s proximal superficial femoral artery (sfa).The physician chose to use a spectranetics turbo-power laser atherectomy catheter to treat the patient.During use, the turbo-power broke on the working length outside of the patient, due to resistance encountered when the device was being advanced distally.The physician believed the cause of the resistance was due to the lesion present within the vessel.The turbo-power was removed, a 3 mm angio balloon was used to create a pilot channel, then a new turbo-power was used to successfully complete the case with no reported patient harm.This event is being reported for unintended radiation exposure, potential for harm.

Brand Name
SPECTRANETICS TURBO-POWER LASER ATHERECTOMY CATHETER
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
THE SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer (Section G)
SPECTRANETICS
9965 federal drive
colorado springs CO 80921
Manufacturer Contact
barbara creel
9965 federal drive
colorado springs, CO 80921
MDR Report Key15115692
Report Number1721279-2022-00143
Device Sequence Number5849999
Product Code MCW
UDI-Device Identifier00813132026783
UDI-Public(01)00813132026783(17)240509(10)FTS22E04A
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K180694
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/27/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/09/2024
Device Model Number420-050
Device Catalogue Number420-050
Device Lot NumberFTS22E04A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/19/2022
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/29/2022
Initial Report FDA Received Date07/27/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/04/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ASAHI INTECC GRAND SLAM 0.014 GUIDE WIRE; COOK MEDICAL 6F INTRODUCER SHEATH; SPECTRANETICS CVX-300 EXCIMER LASER SYSTEM
Patient Age74 YR
Patient SexMale
Patient Weight85 KG
Patient EthnicityNon Hispanic
Patient RaceWhite